Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Painful red spots on the leg. What could it be?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My girlfriend woke up with red spots on her leg that hurt. What could that be?

Posted Sun, 15 Apr 2012 in Skin Hair and Nails
Answered by Dr. Hema Yadav 37 minutes later
Thanks for posting your query .
Though your query is too short and lacks details, I will try to help you out.

I assume that she has no other positive details like history of fever, any medication or drug ingestion, past history of allergy etc.
If yes please mention the detailed history.
If this red rash is the only problem which has developed suddenly overnight then it is most likely either an allergy to any food, contact withchemical, clothing etc. or a skin infection viral more probable than bacterial.
Since any skin lesion needs thorough examination and investigation for exact diagnosis and treatment, it is advisable that she consult a dermatologist if the rash persists for more than a day If there is development of any symptom like fever, vomiting, diarrhoea or breathing difficulty or there is bleeding or pus like discharge from skin then seek prompt consultation.
If there is mild itching , burning only and no new lesions then applying topical lotion like calamine for soothing effect and oral antihistamines like cetrizine or fexofenadine may help to resolve the rash.
If it is an infection then it wil not resolve and she may develop other signs and symptoms, so its best to visit your doctor for appropriate antibiotics.
Hope I have answered your query.
Ill be available for your follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor